Best in Tox @ SPH Update Contest
A 25 year old 70 kg male ingested 100 tablets of 300 mg Wellbutrin (Bupropion). He has a 30 second seizure while being transported to hospital and 45 second seizure after arrival. He is drowsy and confused. (GCS 14), BP 130/80, Pulse 120, Temp 37.3 C. ECG – Sinus Tachycardia, otherwise WNL.
What treatment is indicated? (See below for answer.)
Let us know what toxicology topics you need to brush up on, and enter to win a $100 Amazon gift card.
Your input will set the agenda for a full-day toxicological emergencies workshop at St. Paul’s Emergency Medicine Update on Thursday, Sept. 24, 2020. (Workshop registration coming soon!)
You must be an EM Network Member to be eligible to win. The submission deadline is midnight on Feb. 23, 2020. The winner will be chosen at random and will receive a $100 Amazon gift card. The winner will be contacted directly on Feb. 24, 2020.
Answer: Intubated patient (rapid sequence intubation) then insert an NG tube and give Whole Bowel Irrigation (WBI) with polyethylene glycol electrolyte solution (PEG, PegLyte®, Golytely®, Colyte®) at 2,000 mL/hour and arrange for the patient to be transported to a centre capable of performing Extracorporeal Membrane Oxygenation (ECMO).